Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 30, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 3, 2007, 4:51 PM CDT for Marquette County, Wisconsin. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2007, 4:51 PM CDT (21:51 UTC)
- Expired
- Jul 3, 2007, 5:45 PM CDT
- In force
- 54 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
County Marquette County, WI
The radar
The Green Bay radar (KGRB), 124 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.9 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1146 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 032151 SVRMKX WIC077-032245- /O.NEW.KMKX.SV.W.0030.070703T2151Z-070703T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 451 PM CDT TUE JUL 3 2007 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARQUETTE COUNTY IN SOUTH CENTRAL WISCONSIN * UNTIL 545 PM CDT * AT 448 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF WESTFIELD...OR ABOUT 11 MILES EAST OF FRIENDSHIP...AND MOVING EAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MONTELLO LAT...LON 4398 8959 4375 8960 4376 8917 4399 8916 $$ CRAVEN
2 follow-up statements
000 WWUS53 KMKX 032204 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 503 PM CDT TUE JUL 3 2007 WIC077-032245- /O.CON.KMKX.SV.W.0030.000000T0000Z-070703T2245Z/ MARQUETTE- 503 PM CDT TUE JUL 3 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR MARQUETTE COUNTY... AT 457 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LAWRENCE...OR ABOUT 12 MILES SOUTHEAST OF FRIENDSHIP... MOVING EAST AT 20 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OXFORD...SPRINGFIELD CORNERS...WESTFIELD...PACKWAUKEE... HARRISVILLE...MONTELLO AND NESHKORO IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...NEAR CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING FOR SOUTHEASTERN WISCONSIN. LAT...LON 4398 8959 4375 8960 4376 8917 4399 8916 $$ REM
000 WWUS53 KMKX 032218 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 516 PM CDT TUE JUL 3 2007 WIC077-032245- /O.CON.KMKX.SV.W.0030.000000T0000Z-070703T2245Z/ MARQUETTE- 516 PM CDT TUE JUL 3 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR MARQUETTE COUNTY... AT 509 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THE INITIAL THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED...BUT ANOTHER SEVERE THUNDERSTORM...CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH...WAS LOCATED 11 MILES WEST OF LAWRENCE...OR ABOUT 8 MILES SOUTH OF FRIENDSHIP...MOVING EAST AT 15 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SPRINGFIELD CORNERS...PACKWAUKEE...HARRISVILLE...WESTFIELD...OXFORD...NESHKORO AND MONTELLO A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING FOR SOUTHEASTERN WISCONSIN. LAT...LON 4398 8959 4375 8960 4376 8917 4399 8916 $$ REM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:05 PM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Jul 3, 3:05 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 305 PM CDT TUE JUL 3 2007 .DISCUSSION...PRIMARY SHORT TERM FOCUS ON HEAVY RAINFALL TONIGHT WITH CONVECTION THREAT WEDNESDAY AND THURSDAY. EXPECT MCS OVER EASTERN MINNESOTA TO SPREAD EAST TO SOUTHEAST ACROSS CENTRAL AND PORTIONS OF SOUTHERN WISCONSIN THIS EVENING. INCREASING PRESSURE FALL AREA ACROSS CENTRAL WISCONSIN. WIND PROFILER NETWORK ANALZYING UPSTREAM SHORT WAVE TROUGH OVER CENTRAL MINNESOTA WHICH WAS OVER OR 24 HOURS AGO. BOTH NAM AND WRF-20 CARRY WAVE ACROSS SRN WI OVERNIGHT WHILE GFS APPEARS TO BE VERIFYING TOO FAR TO THE NORTH. WITH PRECIPITABLE WATER VALUES 1.5 TO 2.0 AND ENHANCED UPPER LEVEL FORCING TIED TO WEAKER LOW LEVELS...WL BUMP UP POPS TO UNQUALIFIED LEVELS FOR THE OVERNIGHT HOURS. PORTIONS OF FOND DU LAC...WASHINGTON AND DODGE COUNTIES HAVE RECEIVED 2 TO 3.5 INCHES OF RADAR ESTIMATED RAINFALL THIS AFTERNOON RESULTING IN MINOR FLOODING. WITH ELEVATED WARM FRONT EXPECTED TO LIE ACROSS AREA AND THETA-E RIDGE LYING ACRS SRN WI THIS EVENING...WL WATCH THIS AREA CLOSE FOR MORE SERIOUS FLOODING THIS EVENING...BUT FORGO FLASH FLOOD WATCH FOR NOW AS MBE VELOCITIES INCREASE TO OVER 15KTS FROM RUC THIS EVENING. LINGERING Q-VECTOR CONVERGENCE MAY CAUSE SOME SHOWERS AND THUNDERSTORMS TO REDEVELOP ACROSS AREA ON WEDNESDAY. THINKING NAM LIKELY DRYING LOW LEVELS TOO RAPIDLY...WITH DEWPOINTS LIKELY TO REMAIN IN THE MIDDLE TO UPPER 60S. HENCE LEANED ON MORE UNSTABLE GFS GUIDANCE FOR WEDNESDAY. LULL IN PRECIPITATION FOR WEDNESDAY NIGHT. HOPEFULLY ENOUGH BOUNDARY LAYER WIND TO PREVENT SIGNIFICANT FOG FORMATION. GFS NOT AS AGRESSIVE WITH LAST WEAK SHORT WAVE ON THURSDAY BUT DUE TO UNCERTAINTY...LEFT SCHC POP WORDING IN BEFORE SUBSIDENCE AND DRIER WEATHER SETTLES IN FOR FRIDAY. FOR THE EXTENDED PERIOD FROM FRIDAY NIGHT THROUGH TUESDAY...LONG TERM GUIDANCE IN REASONABLE AGREEMENT INTO SATURDAY NIGHT...BUT THEN IN CONSISTENCIES BECOME NOTICEABLE BEGINNING ON SUNDAY CONTINUING INTO EARLY NEXT WEEK. LAST SEVERAL RUNS OF GFS NOW SHOWING MORE WEST TO NORTHWEST FLOW ALOFT WHICH ALLOWS WEAK FRONTAL BOUNDARY TO SLIP JUST SOUTH OF WISCONSIN SUNDAY NIGHT AND REMAIN IN THE NRN IL REGION INTO TUESDAY. LATEST ECMWF AND CANADIAN ALSO HAVE CHANGED TO THIS FASTER SOLUTION...WHILE UKMT STILL HANGING ON TO BOUNDARY ACRS NRN WI INTO MONDAY. HENCE EXTENDED GUIDANCE IN A STATE OF TRANSITION AND CONFIDENCE LOWER FOR THESE LATER PERIODS OF FORECAST. HPC USING A BLEND OF THE ECMWF/GFS ENSEMBLE AND CANADIAN VALID 12Z/09 WHICH AGREES WITH FASTER...MORE ZONAL SCENARIO. IF THIS VALIDATES...THEN POTENTIAL FOR MORE PERIODS OF SOAKING RAINS ACRS SOUTHERN WISCONSIN. ADDED SML POP TO SUNDAY OUTLOOK AS WEAK BOUNDARY SLIPS INTO AREA...AND WILL PROBABLY EXTEND POPS INTO MONDAY NIGHT AND POTENTIALLY TUESDAY...WITH COOLER TEMPERATURES THIS DAYS DUE TO NE SFC FLOW. GFS 500HPA 5 DAY MEANS SHOWING LITTLE CHANGE FROM PREVIOUS DAYS. LARGE POSITIVE 125 METER ANOMOLY DEVELOPS OVER NW CONUS RESULTING IN DOWNSTREAM WEAKER NEGATIVE ANOMOLY OVER ERN CONUS. PERSISTENT NORTHWEST FLOW ALOFT OVER WI AND UPPER MIDWEST FOR MUCH OF FORECAST PERIOD INTO THE MIDDLE OF NEXT WEEK. LARGE NEGATIVE ANOMOLY IN ERN PACIFIC BEGINS TO BREAK DOWN LEADING TO WEAKER WESTERLY FLOW FOR OUR AREA...TYPICAL FOR MID JULY. && .AVIATION...LK FOR SCT TSRA THRU 12Z WED IN MID AND HIGH LVL MSTR AND INSTBLTY. XPCT GNRLY VFR CONDS THRU ARND 02Z WITH SCT MVFR VSBYS AND CIGS IN TSRA. WDSPRD MVFR CIGS AND VSBYS FM 02-10Z IN AREAS TSRA. CONDS IMPRV AFT 10Z TO VFR CONDS...BUT SCT SHRA AND ISOLD -TSRA WL CONT TIL ARND 15Z. && .MKX WATCHES/WARNINGS/ADVISORIES...NONE. && 11/35
Hazardous weather outlook, Jul 3, 11:30 AM CDT, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1130 AM CDT TUE JUL 3 2007 WIZ046-047-051-052-056>060-062>072-041000- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 1130 AM CDT TUE JUL 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL EXIST THIS AFTERNOON AND ESPECIALLY TONIGHT WITH THE POTENTIAL FOR DAMAGING WINDS AND LARGE HAIL. AN ISOLATED TORNADO IS POSSIBLE MAINLY OVER SOUTH CENTRAL WISCONSIN. VERY HEAVY RAINS LIKELY WITH SOME STORMS. THE AIRMASS WILL BECOME MORE UNSTABLE THIS AFTERNOON AND TONIGHT AHEAD OF AN ADVANCING COLD FRONT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS ON INDEPENDENCE DAY...AND AGAIN SUNDAY NIGHT AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. LMZ643>646-665-041000- SHEBOYGAN TO PORT WASHINGTON- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- NORTH POINT LIGHTHOUSE TO WIND POINT- WIND POINT TO WINTHROP HARBOR ILLINOIS- WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE- 1130 AM CDT TUE JUL 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL EXIST LATE THIS AFTERNOON AND ESPECIALLY TONIGHT WITH THE POTENTIAL FOR DAMAGING WINDS AND LARGE HAIL. THE AIRMASS WILL BECOME MORE UNSTABLE THIS AFTERNOON AND TONIGHT AHEAD OF AN ADVANCING COLD FRONT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS ON INDEPENDENCE DAY...AND AGAIN SUNDAY NIGHT AND MONDAY. WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Jul 3, 12:29 PM CDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1229 PM CDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM FLOOD WEST BEND 43.42N 88.18W
07/03/2007 WASHINGTON WI TRAINED SPOTTER
WATER 4 TO 6 INCHES DEEP AROUND THE FOUNDATION OF A
HOUSE. STORM SEWERS BACKED UP WITH SOME WATER IN THE
STREETS. REPORT FROM THE NORTH SIDE OF WEST BEND.
1215 PM FLOOD FOND DU LAC 43.78N 88.45W
07/03/2007 FOND DU LAC WI LAW ENFORCEMENT
VIADUCT ALONG HIGHWAY 41 JUST SOUTH OF FOND DU LAC WAS
FLOODED. NUMEROUS ACCIDENTS REPORTED.
&&
LAMERSLocal storm report, Jul 3, 12:51 PM CDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1251 PM CDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM HEAVY RAIN FOND DU LAC 43.78N 88.45W
07/03/2007 E1.75 INCH FOND DU LAC WI LAW ENFORCEMENT
VIADUCT ALONG HIGHWAY 41 JUST SOUTH OF FOND DU LAC WAS
FLOODED. NUMEROUS ACCIDENTS REPORTED. RAINFALL ESTIMATE
FROM WSR-88D.
1215 PM HEAVY RAIN WEST BEND 43.42N 88.18W
07/03/2007 E1.25 INCH WASHINGTON WI TRAINED SPOTTER
WATER 4 TO 6 INCHES DEEP AROUND THE FOUNDATION OF A
HOUSE. STORM SEWERS BACKED UP WITH SOME WATER IN THE
STREETS. REPORT FROM THE NORTH SIDE OF WEST BEND.
RAINFALL ESTIMATE FROM WSR-88D.
&&
CRAVENThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 5:44 PM CDT | Flash Flood Warning | MKX | Marquette | 3 hr |
| Jul 3, 5:45 PM CDT | Severe Thunderstorm Warning | MKX | Marquette | 90 min |
| Jul 3, 6:29 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Sauk | 76 min |
| Jul 3, 6:35 PM CDT | Severe Thunderstorm Warning | MKX | Green Lake | 55 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.